Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Suggest treatment for recurrent rashes throughout the body

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2002
Answered : 7522 Questions
Question
Hi,
My son has a rash that started on his face and has moved all over his body. We thought it might be our new fabric softener (but it’s downy free and clear). So we washed everything. We dressed him in clothes that had not been washed in the new softener but after about one hour the rash reappeared. He has been eating more sugar than normal because it’s the holidays. And we have a homeo pathic cold medicine that we have been giving him for about two weeks. Those are the only contributors we can think of. Although all of it has stopped and he still has a breakout. We bathe him in baking soda and it helped a lot. But it still reappeared. We have given him Benadryl. We have put hydrocortisone on his breakouts. What should we do? I can provide photos that I can try to attach. He's just recently getting over a cold -- still has coughing and drainage.

We tried benadryl too.
Mon, 28 May 2018 in Child Health
 
 
Answered by Dr. Kakkar S. 37 minutes later
Brief Answer:
Hives

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern and I have viewed the images.
I can see welts with a red flare surrounding.
He has Hives.
Recent cold Or perhaps homeopathic cold medicine could be a cause.
I suggest you to apply a soothing lotion e.g Calamine lotion for the rash.
In addition I suggest an oral antihistamine e.g Cetrizine syp 5mg/5ml, 1tsf, once daily, for a week.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor